Alert archive / Oklahoma / Freeze Warnings in 2013
Freeze Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 18, 2013, 3:26 PM CDT for 4 counties in Oklahoma. It took effect at Oct 19, 2013, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2013, 3:26 PM CDT (20:26 UTC)
- In effect from
- Oct 19, 2013, 1:00 AM CDT
- Expired
- Oct 19, 2013, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Nowata County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 18, 3:10 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 18, 3:10 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT FRI OCT 18 2013
.DISCUSSION...
A COLD FRONT SNAKES ACROSS SOUTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS THIS AFTERNOON. THIS FRONT IS EXPECTED
TO PUSH THROUGH THE REMAINDER OF THE AREA THIS EVENING
AS THE MID-LEVEL TROF SWEEPS ACROSS THE REGION. RAIN SHOWERS
ASSOCIATED WITH THE MID-LEVEL TROF WILL END FROM WEST TO
EAST THIS EVENING INTO THE OVERNIGHT HOURS. HOWEVER...THE
MAIN CONCERN FOR TONIGHT WILL BE THE POTENTIAL FOR A FREEZE
AND FROST ACROSS PORTIONS OF NORTHEAST OKLAHOMA TONIGHT AND EARLY
SATURDAY MORNING. THIS AREA...IS MAINLY ALONG AND NORTH OF THE
INTERSTATE 44 CORRIDOR. WENT A FEW DEGREES ABOVE GUIDANCE IN THIS
AREA WITH THE CONCERN THAT THE CLOUDS WILL NOT EXIT AS FAST AS
THE MODELS INDICATE AND THE WINDS WILL REMAIN UP SLIGHTLY.
TEMPERATURES WILL WARM UP OVER THE WEEKEND IN ADVANCE OF THE NEXT COLD
FRONT THAT WILL SWEEP THROUGH EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS ON MONDAY. WILL KEEP SMALL POPS ACROSS THE AREA IN ASSOCIATION
WITH THIS FRONTAL PASSAGE. ANOTHER DRY WEAK COLD FRONT WILL MOVE THROUGH
TUESDAY/TUESDAY NIGHT. WEAK HIGH PRESSURE WILL PREVAIL AT THE SURFACE
FOR THE REMAINDER OF THE WEEK WITH A NORTHWESTERLY FLOW ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 36 65 44 73 / 60 0 0 0
FSM 44 64 41 73 / 50 0 0 10
MLC 40 65 41 73 / 40 0 0 10
BVO 31 65 38 74 / 40 0 0 0
FYV 37 60 37 69 / 70 0 0 10
BYV 38 59 42 70 / 80 0 0 10
MKO 38 64 41 72 / 60 0 0 0
MIO 35 63 40 72 / 60 0 0 0
F10 37 65 42 72 / 50 0 0 0
HHW 45 65 40 73 / 30 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM SATURDAY TO 10 AM SATURDAY FOR OKZ054-
OKZ055-OKZ056-OKZ059-OKZ064.
FROST ADVISORY FROM 1 AM SATURDAY TO 10 AM SATURDAY FOR OKZ057-
OKZ060-OKZ061.
AR...NONE.
&&
SHORT TERM...12
LONG TERM....10Hazardous weather outlook, Oct 18, 12:56 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1256 PM CDT FRI OCT 18 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1256 PM CDT FRI OCT 18 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. DISCUSSION... AREAS OF LIGHT RAIN WILL CONTINUE TO MOVE EAST ACROSS EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. AS SKIES CLEAR LATER TONIGHT ACROSS NORTHEAST OKLAHOMA...TEMPERATURES WILL FALL TO AROUND THE FREEZING MARK IN SOME LOCATIONS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... MILD AND DRY WEATHER WILL PREVAIL OVER THE WEEKEND...WITH THE NEXT COLD FRONT AND ASSOCIATED RAIN CHANCES COMING ON MONDAY. COOL AND DRY WEATHER WILL THEN SETTLE OVER THE SOUTHERN PLAINS FOR MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:37 AM CDT | Freeze Watch | TSA | Craig, Creek, Nowata, Pawnee, Rogers, Washington | 11 hr |
| Oct 18, 3:26 PM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Delaware, McIntosh, Mayes and 8 more | 19 hr |
Nearby
Freeze Warnings in Oklahoma, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.